Posted 2/6/2012 9:00 PM (GMT -6)
It's been awhile since I have been on and agreat deal has gone on. I finally reached a point where frustration got the best of me. After being on 40 mg Prednisone and 3 Lialda daily since September, I began tapering the roids. Did well til I reached 10 mg then started noticing blood again. This was in November. My doc wanted to do another colonoscopy, but frankly I haven't finished paying for the one done in May! Doc upped my roids back to 40mg. I was so depressed!
In January, I decided that it was time. ENOUGH! No matter what, I was going to kick it. After lots of prayer, I started tapering. I have been steroid free since January 28th! After a week, all was going well when suddenly, my face broke out in an itchy rash. The next morning, the rash was on my chest. I looked horrible!!!! Red, bumpy, dry, patchy, itchy...terrible. Made a visit to my family doc.
On the way to the doc, I had an epiphany....I have always been allergic to sulfa medications. What if I was allergic to Lialda all this time and the roids had kept the reaction under control? I asked the doc and he said it was a possibility, but he believed it was more likely that I was reacting to something different. He gave me a shot in the fanny and sent me home. The next morning, I decided to stop the Lialda also. I figure that worse case, I flare horribly and go back on all meds.
I have been off all meds since Friday. I have urgency, gas, and mucus, but no real blood. Today was a great day until I ate supper. Since supper, I have had urgency and gas issues, but no pain or blood.
So what do ya'll think? Do you think it is possible that I have been allergic to the Lialda all along and the roids masked any reaction? What if I am allergic to Lialda and that has been causing my colon problems? Any ideas on how to reduce the mucus without meds? I really thought about going a day or 2 without eating to see if maybe that would give my system a rest and restart.